Premature atrial contractions

Posted by lolly906 @lolly906, Aug 17, 2018

I was now just recently told I have Premature Atrial Contractions, or P.A.C, after being on a holter monitor for 48 hrs. I was told this after my higher then normal calcium score, and was told p.a.c. is benign., but im still worried. I was put on monitor after I felt my heart pounding hard in my left neck area. Im wondering if anyone has any helpful info on this? Im really worried acutally, even cancelled my colonoscopy due to the laxative saying it could cause irregular heartbeat. it seems I can feel my heart skip beats at times or speed up! very scary to me. Im wondering if anyone else has this? I am 58 yrs old and am on lovastatin for high cholesterol thanks

Liked by robbie1956

I have recently been going to a Feldenkrais class at the senior center in my community. It is not really an exercise class but a class that uses movements to enhance relaxation, balance, etc. In our class it is all done on the floor with your eyes closed and you just follow the instructions of the class leader. The time goes by so fast and I feel so much better after it. Has anyone else tried it for stress reduction?

Liked by lioness

REPLY
@hopeful33250

I have recently been going to a Feldenkrais class at the senior center in my community. It is not really an exercise class but a class that uses movements to enhance relaxation, balance, etc. In our class it is all done on the floor with your eyes closed and you just follow the instructions of the class leader. The time goes by so fast and I feel so much better after it. Has anyone else tried it for stress reduction?

Jump to this post

@hopeful33250 never heard of it but sounds great . Yoga Qi Gong Ti Chi in the same category with same results I do Yoga in morning here before I start the day anyway to relax and remove stress from our lives.

REPLY

I feel your anxiety! I was just put in .25 mg metropol for this, I’m trying to see if anybody has anxiety and an antidepressant would work as well as the metropolol. I just started metropol this past Thursday, only thing I’m noticing is I’m super cold, Good luck to you🙏🏻

REPLY
@scardycat

I feel your anxiety! I was just put in .25 mg metropol for this, I’m trying to see if anybody has anxiety and an antidepressant would work as well as the metropolol. I just started metropol this past Thursday, only thing I’m noticing is I’m super cold, Good luck to you🙏🏻

Jump to this post

@scardycat did you read side effects? Talk with your Dr.tell j m ,there are other meds he can give yo Here,s some websites abojt the medicine http://www.drug.com,www.medline.com,www.WebMd.com good luck

REPLY
@lioness

@scardycat did you read side effects? Talk with your Dr.tell j m ,there are other meds he can give yo Here,s some websites abojt the medicine http://www.drug.com,www.medline.com,www.WebMd.com good luck

Jump to this post

Thank you very much😊

REPLY
@hopeful33250

Hello @scardycat and welcome to Mayo Connect,

You certainly have had a lot of changes in your life and stress is understandable in your situation.

You ask about taking antidepressants to deal with stress and that might be a good thing to talk with your doctor about. However, beta blockers help slow the heart rate and I don't think you should eliminate (or replace it) without talking to your cardiologist.

How long have you been taking metoprolol? Is this med causing you any problems? There are other alternative beta blockers that you could discuss with your doctor. I was not able to take metoprolol, but my doctor switched me to Atenolol (also a beta blocker) but without the side effects that I experienced with metoprolol. You might give a call to your doctor's office and see if you could either change your dose of metoprolol or switch to another beta blocker.

Jump to this post

So far I’m only noticing being cold, the question I will ask my cardiologist since I have health anxiety would I be better taking an SSRIs versus the metropol to stay calm.😊

REPLY
@scardycat

So far I’m only noticing being cold, the question I will ask my cardiologist since I have health anxiety would I be better taking an SSRIs versus the metropol to stay calm.😊

Jump to this post

@scardycat yes ask your Cardiologist Before my by pass surgery my cardiologist put me on cardizam One pill gave me nightmares called him next day he stopped it right away so thats what I suggest

REPLY
@lioness

@scardycat yes ask your Cardiologist Before my by pass surgery my cardiologist put me on cardizam One pill gave me nightmares called him next day he stopped it right away so thats what I suggest

Jump to this post

Vivid dreams were a problem for me as well, when I took metoprolol.

REPLY
@hopeful33250

Vivid dreams were a problem for me as well, when I took metoprolol.

Jump to this post

@hopeful33250 never took that he gave me the nitro patch till I had my surgery.

REPLY
@lioness

@hopeful33250 never took that he gave me the nitro patch till I had my surgery.

Jump to this post

Sounds like figuring out activities you can do that reduces your worry is what you should work on. Are you allowed a glass of beer or wine now and again (if in doubt ask your Dr!)? I don't think I have any side effects from taking metrolpol 2x a day. I assume it does lower my BP some, but i would hate to see what my heart rate would be without it! I avg 85-90 bpm on this! Used to have 60-70 bpm before the aorta valve replacement 5 weeks ago and its A-fib result (which quit 2 weeks ago). maybe the fast heart rate is a result of the Elequis blood thinner I am still on…

REPLY
@lioness

@hopeful33250 never took that he gave me the nitro patch till I had my surgery.

Jump to this post

Hi @lioness

I only mentioned it because in other discussions where cardizem has been mentioned by Members, I noted that the side effects were often the same as with metoprolol, i.e., dizziness, nausea, lightheadedness, vivid dreaming, etc.

Liked by starfirey2k

REPLY
@hopeful33250

Hi @lioness

I only mentioned it because in other discussions where cardizem has been mentioned by Members, I noted that the side effects were often the same as with metoprolol, i.e., dizziness, nausea, lightheadedness, vivid dreaming, etc.

Jump to this post

@hopeful33250 so many meds have same side effects but our constitutional makeup is different so what works for one won't for the other . Guess thats why we have so many meds for same thing .

REPLY

I think a common side effect of beta blockers is vivid dreaming. During the years I was suffering with episodic A-fib I was on Soto lol and I always thought it was ironic that the medication that was supposed to suppress A-fib caused me to have such vivid nightmares that I would wake up with SVT, PACs and PVCs that put me in danger of going into an episode. I would fall asleep and instantly start dreaming and wake up 5 minutes later in a panic. This was a regular occurrence for me for five years before my ablation. It got to the point where I was afraid to go to bed, which obviously added to the heart rhythm issues.

REPLY

I believe that you are right about beta blockers and vivid dreams,@jddart. I started to take my beta blocker at noon just to make sure I could avoid those busy nights when my dreams would take me all over the place! When I would take the med in the evening or bedtime, I would wake up feeling tired from having such busy, busy dreams! They were not really nightmares but just very active dreams.

Liked by lioness

REPLY
@lioness

@hopeful33250 so many meds have same side effects but our constitutional makeup is different so what works for one won't for the other . Guess thats why we have so many meds for same thing .

Jump to this post

@lioness, you are undoubtedly right about that.

REPLY
Please login or register to post a reply.